Login New user?  
Applied Mathematics & Information Sciences
An International Journal
               
 
 
 
 
 
 
 
 
 
 
 
 
 
 
 

Content
 

Volumes > Volume 8 > No. 5

 
   

Mathematical Analysis of the Transmission Dynamics of HIV/AIDS: Role of Female Sex Workers

PP: 2491-2501
Author(s)
Navjot Kaur, Mini Ghosh, S. S. Bhatia,
Abstract
The transmission of ’Human Immunodeficiency Virus (HIV)’ that causes the ‘Acquired Immunodeficiency Syndrome (AIDS)’ is strongly associated with un-protected sex and at the present understanding this epidemic can reach higher prevalence threshold level when there are extensive sexual contacts between the sex workers and general population. In the present work, we investigate a nonlinear model for studing the transmission dynamics of HIV/AIDS epidemic with emphasis on the role of female sex workers. Here, we consider only the heterosexual transmissions of HIV/AIDS and formulate the mathematical model by dividing the total adult population under consideration into three different classes: male, female and female sex workers. We assume different rates of recruitment for different classes of the population. The equilibria of the model and their stability are discussed in detail. The basic reproduction number R0 of the model is computed and it is shown that the disease-free equilibrium is stable only when R0 < 1. When the associated reproduction number R0 > 1, the endemic equilibrium is globally stable. Finally, the numerical simulations are reported to support the presented analytical results.

  Home   About us   News   Journals   Conferences Contact us Copyright naturalspublishing.com. All Rights Reserved